On a family of preimage-resistant functions

Attila Bérczes, János Folláth, A. Pethő

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In the present paper we define a new hash function, based on inhomogeneous polynomials. First we define a large family of polynomials over finite fields and we prove that the members of this family are nearly permutational polynomials. Then we define a subfamily of the above family, such that the elements in the subfamily are easy to evaluate. We prove that (working in a large enough finite field) finding a preimage by chance of such a function is computationally infeasible, and we mention that methods for solving the equation corresponding to the preimage problem for such polynomials are also out of reach.

Original languageEnglish
Pages (from-to)1-13
Number of pages13
JournalTatra Mountains Mathematical Publications
Volume47
Issue number1
DOIs
Publication statusPublished - Jan 1 2010

Fingerprint

Polynomial
Galois field
Hash Function
Family
Evaluate

Keywords

  • collision
  • hash function
  • polynomials

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

On a family of preimage-resistant functions. / Bérczes, Attila; Folláth, János; Pethő, A.

In: Tatra Mountains Mathematical Publications, Vol. 47, No. 1, 01.01.2010, p. 1-13.

Research output: Contribution to journalArticle

Bérczes, Attila ; Folláth, János ; Pethő, A. / On a family of preimage-resistant functions. In: Tatra Mountains Mathematical Publications. 2010 ; Vol. 47, No. 1. pp. 1-13.
@article{dd54b1ca01b04435b611eac04af266d8,
title = "On a family of preimage-resistant functions",
abstract = "In the present paper we define a new hash function, based on inhomogeneous polynomials. First we define a large family of polynomials over finite fields and we prove that the members of this family are nearly permutational polynomials. Then we define a subfamily of the above family, such that the elements in the subfamily are easy to evaluate. We prove that (working in a large enough finite field) finding a preimage by chance of such a function is computationally infeasible, and we mention that methods for solving the equation corresponding to the preimage problem for such polynomials are also out of reach.",
keywords = "collision, hash function, polynomials",
author = "Attila B{\'e}rczes and J{\'a}nos Foll{\'a}th and A. Pethő",
year = "2010",
month = "1",
day = "1",
doi = "10.2478/v10127-010-0028-3",
language = "English",
volume = "47",
pages = "1--13",
journal = "Tatra Mountains Mathematical Publications",
issn = "1210-3195",
publisher = "Versita",
number = "1",

}

TY - JOUR

T1 - On a family of preimage-resistant functions

AU - Bérczes, Attila

AU - Folláth, János

AU - Pethő, A.

PY - 2010/1/1

Y1 - 2010/1/1

N2 - In the present paper we define a new hash function, based on inhomogeneous polynomials. First we define a large family of polynomials over finite fields and we prove that the members of this family are nearly permutational polynomials. Then we define a subfamily of the above family, such that the elements in the subfamily are easy to evaluate. We prove that (working in a large enough finite field) finding a preimage by chance of such a function is computationally infeasible, and we mention that methods for solving the equation corresponding to the preimage problem for such polynomials are also out of reach.

AB - In the present paper we define a new hash function, based on inhomogeneous polynomials. First we define a large family of polynomials over finite fields and we prove that the members of this family are nearly permutational polynomials. Then we define a subfamily of the above family, such that the elements in the subfamily are easy to evaluate. We prove that (working in a large enough finite field) finding a preimage by chance of such a function is computationally infeasible, and we mention that methods for solving the equation corresponding to the preimage problem for such polynomials are also out of reach.

KW - collision

KW - hash function

KW - polynomials

UR - http://www.scopus.com/inward/record.url?scp=85026123927&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85026123927&partnerID=8YFLogxK

U2 - 10.2478/v10127-010-0028-3

DO - 10.2478/v10127-010-0028-3

M3 - Article

AN - SCOPUS:85026123927

VL - 47

SP - 1

EP - 13

JO - Tatra Mountains Mathematical Publications

JF - Tatra Mountains Mathematical Publications

SN - 1210-3195

IS - 1

ER -